MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-400
Medical Device Problem Codes Defective Component (2292); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left knee.The following sequence of events were reported: a 4x11 cs insert would not lock on the baseplate.Surgeon removed the insert, inspected the baseplate to ensure no soft tissue was impinging, and used a second 4x11 cs insert, which also would not lock.The insert was removed, the site was triple-checked to ensure there was no soft tissue impingement, and a third 4x11 cs insert was used.The surgeon felt the insert was sitting.5mm to 1mm proud.A new baseplate was opened and a 4x9 insert was locked into it as there was only one 4x11 cs insert left in the hospital.This construct was used to visually compare the in-situ baseplate and insert and the 4x11 was deemed to be proud.The 4x11 insert and baseplate in situ were removed, the 4x9 insert (which was never in contact with the patient) was separated from the baseplate and disposed.The new baseplate was implanted, and the fourth 4x11 cs insert locked into the baseplate.Surgery was completed successfully with a delay of approximately 30 minutes with use of tourniquet.The surgeon (who is a (b)(6) consultant) wants the wasted baseplate and 4x11 cs inserts investigated, and he wants the results.Rep, who was present for and witnessed the event, provided the usage sheet and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding assembly issue involving a triathlon baseplate was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: the baseplate and four inserts were returned for evaluation.There are scratch marks on the devices which indicated that they were attempt to be implanted.Nothing else remarkable to report.Dimensional inspection of the returned device revealed that the device island profile feature oversized by 0.031mm.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: dimensional inspection of the returned device revealed that the device island profile feature oversized by 0.031mm, which is determined to be a manufacturing issue.An nc was issued for triathlon tritanium baseplate - island width out of specification.Lot specific recall - pfa 2519880 was issued on the 10th of february.
 
Event or Problem Description
Primary procedure, left knee.The following sequence of events were reported: a 4x11 cs insert would not lock on the baseplate.Surgeon removed the insert, inspected the baseplate to ensure no soft tissue was impinging, and used a second 4x11 cs insert, which also would not lock.The insert was removed, the site was triple-checked to ensure there was no soft tissue impingement, and a third 4x11 cs insert was used.The surgeon felt the insert was sitting.5mm to 1mm proud.A new baseplate was opened and a 4x9 insert was locked into it as there was only one 4x11 cs insert left in the hospital.This construct was used to visually compare the in-situ baseplate and insert and the 4x11 was deemed to be proud.The 4x11 insert and baseplate in situ were removed, the 4x9 insert (which was never in contact with the patient) was separated from the baseplate and disposed.The new baseplate was implanted, and the fourth 4x11 cs insert locked into the baseplate.Surgery was completed successfully with a delay of approximately 30 minutes with use of tourniquet.The surgeon (who is a mako consultant) wants the wasted baseplate and 4x11 cs inserts investigated, and he wants the results.Rep, who was present for and witnessed the event, provided the usage sheet and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TRITANIUM BPLATE TRIATHLON S4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10566220
Report Number0002249697-2020-01956
Device Sequence Number19500888
Product Code MBH
UDI-Device Identifier07613327041491
UDI-Public07613327041491
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number5536-B-400
Device Catalogue Number5536B400
Device Lot NumberCTD44301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PFA 2519880
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR